Alert archive / California / Wind Advisories in 2010
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 19, 2010, 6:15 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2010, 6:15 PM PST (02:15 UTC)
- Expired
- Feb 20, 2010, 1:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS75 KPSR 200215 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 715 PM MST FRI FEB 19 2010 CAZ033-200900- /O.NEW.KPSR.WI.Y.0005.100220T0215Z-100220T0900Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 615 PM PST FRI FEB 19 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 1 AM PST SATURDAY. * TIMING: STRONG WINDS HAVE DEVELOPED THIS EVENING AND WILL CONTINUE INTO THE EARLY MORNING HOURS. * WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: THE STRONGEST WINDS WILL BE ON THE EASTERN SLOPES OF THE COASTAL MOUNTAINS...ALONG THE WESTERN SIDE OF IMPERIAL COUNTY. TRAVEL ALONG HIGHWAY 86 AND INTERSTATE 8 MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
1 follow-up statement
718 WWUS75 KPSR 200841 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 141 AM MST SAT FEB 20 2010 CAZ033-200945- /O.EXP.KPSR.WI.Y.0005.000000T0000Z-100220T0900Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1241 AM PST SAT FEB 20 2010 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING. WINDS HAVE SUBSIDED...THOUGH BREEZY CONDITIONS WILL PERSIST EARLY THIS MORNING. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:38 PM PST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 19, 3:38 PM PST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 438 PM MST FRI FEB 19 2010 .UPDATE... UPDATED AVIATION DISCUSSION. && .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE THROUGH CALIFORNIA AND ARIZONA SATURDAY...BRINGING AN INCREASED THREAT OF SHOWERS AND MUCH COOLER WEATHER. CONDITIONS WILL LIKELY REMAIN COOL AND UNSETTLED SUNDAY... FOLLOWED BY AN INCREASED CHANCE OF RAIN AGAIN BY MONDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. WARMER AND DRIER WEATHER WILL DEVELOP BY TUESDAY AS HIGH PRESSURE RETURNS TO THE AREA. && .DISCUSSION... A COUPLE OF LOW PRESSURE WEATHER SYSTEMS ARE HEADED THIS WAY OVER THE WEEKEND INTO EARLY NEXT WEEK. THE FIRST LOW TO IMPACT THE GREATER SOUTHWEST...BRINGING A THREAT OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS...IS CURRENTLY SPINNING OFF THE SOUTH-CENTRAL CALIFORNIA COAST...AND WILL MOVE INLAND AND THROUGH SOUTHEAST CALIFORNIA AND ARIZONA SATURDAY. SHOWERS ARE EXPECTED TO BEGIN IN AND AROUND THE GREATER PHOENIX AREA BY LATE SATURDAY MORNING...WITH EXPECTED RAINFALL AMOUNTS ON THE ORDER OF ONE TENTH TO ONE QUARTER INCH. LATEST FCST SOUNDINGS AND MODEL DATA INDICATE THE THREAT FOR THUNDER REMAINS LOW...LOW ENOUGH TO EXCLUDE FROM THE FORECAST...WITH ONLY A SHORT PERIOD OF NEG LI/S ON THE NAM BUFR KPHX FCST RAOB SAT AFTN. THIS WILL NOT BE AN EXCEPTIONALLY COLD SYSTEM...SO THREAT FOR SIGNIFICANT SNOWFALL OVER OUR HIGHER EASTERN TERRAIN ALSO REMAINS LOW. THERE SHOULD BE A SHARP GRADIENT...WITH SHOWERS ENDING WEST TO EAST BY SUNSET. MEANWHILE...A MUCH COLDER AND SLOWER LOW WILL DIVE SOUTHWARD DOWN THE FRONT SIDE OF THE HIGHLY AMPLIFIED RIDGE OVER WESTERN CANADA...WITH A RETURN THREAT OF RAIN AND SNOW MONDAY/MONDAY NIGHT. THIS NEXT LOW WILL BRING COOLER AIR WITH IT...GIVEN ITS INLAND TRAJECTORY...RESULTING IN A DROP IN SNOW LEVELS...DOWN AROUND 4500 FEET BY MONDAY. EXPECTED RAINFALL WITH THIS SECOND SYSTEM IS ON THE ORDER OF ONE QUARTER INCH TO ONE HALF INCH FROM MARICOPA COUNTY EASTWARD. PREVIOUS DISCUSSION... MODELS HAVE COME INTO MUCH BETTER AGREEMENT FOR THIS WEEKEND AND EVEN INTO NEXT WEEK...WITH THE LATEST 00Z GFS MATCHING UP WELL WITH THE 12Z ECMWF. LATEST 00Z ECMWF APPEARS TO BE AN OUTLIER AND WILL BE DISCOUNTED. FIRST TROUGH WILL MOVE EASTWARD THROUGH THE FORECAST AREA TONIGHT AND SATURDAY. GFS AND NAM-WRF HAVE TRENDED A BIT FURTHER SOUTH WITH THIS SYSTEM...SUGGESTING THAT SUFFICIENT FORCING AND MOISTURE ADVECTION WILL BE IN PLACE TO PRODUCE AREAS OF PRECIPITATION. PRESENCE OF THE SLOW-MOVING TROUGH ACROSS THE ROCKIES WILL RESULT IN CONTINUED CYCLONIC FLOW AND UVM ACROSS THE AREA SUN. POPS WERE RAISED FURTHER FOR MON AS THE AXIS OF THE AFOREMENTIONED TROUGH SWINGS THROUGH THE REGION. CONFIDENCE HAS INCREASED THAT THIS LOW WILL NOT PHASE WITH THE TROUGH OFF THE PACIFIC COAST IN THE COL REGION OF THE REMNANT OMEGA BLOCK. WITH THE INCREASED MOISTURE AND CLOUDINESS...CONDITIONS WILL BE DISCERNIBLY COOLER WITH TEMPERATURES REMAINING BELOW AVERAGE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH AMPLITUDE RIDGE WILL BUILD IN BEHIND THE DEPARTING STORM SYSTEM TUE AND POPS WERE DROPPED TUE-WED. WARMING TREND WILL CONTINUE THROUGH THE END OF THE WEEK WITH THE FLOW REMAINING ANTICYCLONIC OR AT THE VERY LEAST ZONAL. && .AVIATION... KPHX AND KIWA... A LOW PRESSURE SYSTEM WILL MOVE INTO CENTRAL ARIZONA SATURDAY MORNING. BY LATE SAT MORNING /AFT 15Z/ EXPECTING SHOWERS TO DEVELOP AND BECOME WIDESPREAD AS A COLD FRONT MOVES TOWARD THE PHX AREA. CIGS WILL FALL INTO THE 3-4KFT RANGE ACROSS THE METRO AREA AS THE FRONT MOVES THROUGH WITH GUSTY SE/SW WINDS. I/M EXPECTING SOME IMPROVEMENT LATER IN THE AFTERNOON AS THE UPPER LEVEL FORCING MOVES OUT OF THE AREA...THOUGH THE LOWER ATMOSPHERE WILL STILL BE SATURATED SO CIGS MAY BE TRICKY TOMORROW AFTERNOON AFTER THE PERIOD OF HEAVIEST SHOWERS. KIPL AND KBLH... SHOWERS WILL DEVELOP ACROSS SE CA AFT 10Z SATURDAY MORNING AS A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE IN OFF THE PACIFIC OCEAN. CIGS WILL FALL INTO THE 4-6KFT RANGE WITH GUSTY SW WINDS AS THE COLD FRONT MOVES THROUGH. CIGS WILL IMPROVE SAT AFTERNOON AS THE STRONGEST PART OF THE SYSTEM MOVES EAST...BUT A SATURATED LOWER ATMOSPHERE COULD YIELD SOME LOWER CLOUDS THEN EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE REGION... BRINGING A CONTINUATION OF COOLER WEATHER AND HIGHER HUMIDITY... ALONG WITH A SLIGHT CHANCE OF LOW ELEVATION RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS EACH DAY. A HIGHER CHANCE OF RAIN AND MOUNTAIN SNOW IS EXPECTED IN SOUTH-CENTRAL ARIZONA LATE SUNDAY NIGHT AND MONDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...WANEK/HIRSCH AVIATION...INIGUEZ FIRE WEATHER...ELLIS/MEYERS
In the hours before
Special weather statement, Feb 19, 3:11 PM PST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 411 PM MST FRI FEB 19 2010 AZZ020>023-025>028-CAZ031>033-201300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE... SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER... FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX... SCOTTSDALE...SUN CITY...TEMPE...FORTUNA FOOTHILLS...SAN LUIS... SOMERTON...YUMA...DATELAND...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 411 PM MST FRI FEB 19 2010 /311 PM PST FRI FEB 19 2010/ ...PERIODS OF SHOWERS AND COOLER TEMPERATURES THIS WEEKEND AND EARLY NEXT WEEK... A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS FAR SOUTHEAST CALIFORNIA AND ARIZONA ON SATURDAY...BRINGING MUCH COOLER DAYTIME HIGHS AND A GOOD CHANCE FOR RAIN SHOWERS. RAINFALL AMOUNTS WILL BE LIGHT... RANGING FROM A FEW HUNDREDTHS OF AN INCH OVER FAR SOUTHEAST CALIFORNIA...TO BETWEEN ONE TENTH AND ONE QUARTER INCH OVER PORTIONS OF SOUTH-CENTRAL ARIZONA. DAYTIME HIGHS SATURDAY WILL RANGE FROM THE LOWER 60S OVER SOUTH-CENTRAL ARIZONA TO THE UPPER 60S OVER FAR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...7 TO 10 DEGREES BELOW NORMAL. THE CHANCE FOR MEASURABLE RAIN WILL DECREASE SATURDAY NIGHT INTO SUNDAY AS THE LOW MOVES OFF TO THE EAST...WITH THE BEST CHANCE FOR MEASURABLE RAIN OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. DAYTIME HIGHS WILL BE SEVERAL DEGREES WARMER ON SUNDAY...BUT STILL 4 TO 7 DEGREES BELOW NORMAL. ANOTHER LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE REGION LATE SUNDAY NIGHT AND MONDAY...BRINGING ANOTHER GOOD CHANCE FOR SHOWERS...ESPECIALLY OVER SOUTH-CENTRAL ARIZONA. AGAIN...RAINFALL AMOUNTS WILL BE RATHER LIGHT...RANGING FROM A FEW HUNDREDTHS OF AN INCH OVER FAR SOUTHEAST CALIFORNIA TO AS MUCH AS ONE THIRD INCH OVER THE NORTH AND EAST PORTIONS OF THE GREATER PHOENIX AREA. DAYTIME HIGHS WILL BE SIMILAR TO WHAT OCCURS ON SATURDAY. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX AZZ024-201300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES 411 PM MST FRI FEB 19 2010 ...PERIODS OF SHOWERS AND COOLER TEMPERATURES THIS WEEKEND AND EARLY NEXT WEEK... A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTH-CENTRAL ARIZONA SATURDAY INTO SATURDAY EVENING...BRINGING MUCH COOLER DAYTIME HIGHS AND A GOOD CHANCE FOR RAIN. RAINFALL AMOUNTS WILL RANGE FROM ONE QUARTER TO ONE THIRD INCH...WHILE SNOW LEVEL REMAINS ABOVE 5500 FEET. DAYTIME HIGHS SATURDAY WILL BE 7 TO 10 DEGREES BELOW NORMAL. THE CHANCE FOR A SHOWER WILL CONTINUE LATE SATURDAY NIGHT THROUGH SUNDAY AS THE LOW MOVES OFF TO THE EAST. ANOTHER LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE REGION LATE SUNDAY NIGHT AND MONDAY...BRINGING A GOOD CHANCE FOR SHOWERS ONCE AGAIN. THIS STORM COULD BE A BIT STRONGER THAN ITS PREDECESSOR...WITH RAINFALL AMOUNTS RANGING FROM ONE THIRD TO ONE HALF INCH. SNOW LEVEL WILL BE SLIGHTLY LOWER...BETWEEN 5000 AND 5500 FEET. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX CAZ030-201300- JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... AND LOST HORSE 311 PM PST FRI FEB 19 2010 ...PERIODS OF SHOWERS AND COOLER TEMPERATURES THIS WEEKEND AND EARLY NEXT WEEK... A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS FAR SOUTHEAST CALIFORNIA LATE TONIGHT AND SATURDAY...BRINGING COOLER DAYTIME HIGHS AND A CHANCE FOR RAIN. RAINFALL AMOUNTS WILL BE LIGHT...GENERALLY LESS THAN ONE TENTH INCH. SNOW LEVEL WILL REMAIN WELL ABOVE 5500 FEET. AFTER A BREAK IN THE WEATHER SATURDAY NIGHT AND SUNDAY...ANOTHER LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE REGION LATE SUNDAY NIGHT AND MONDAY...BRINGING ANOTHER CHANCE FOR SHOWERS. RAINFALL AMOUNTS WILL BE LIGHT...GENERALLY LESS THAN ONE TENTH INCH. SNOW LEVEL WILL BE SLIGHTLY LOWER...BETWEEN 5000 AND 5500 FEET. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.